Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 5, 2007, 2:10 PM EST for McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2007, 2:10 PM EST (19:10 UTC)
- Expired
- Jan 5, 2007, 3:00 PM EST
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 109 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:30 PM EST | TSTM WND DMG | 5 Ne Lincolnton, GA | TREE REPORTED DOWN NEAR ELIJAH CLARK STATE PARK |
| Jan 5, 2:30 PM EST | TSTM WND DMG | 6 Sw Mccormick, SC | SEVERAL TREES DOWN NEAR DORN CREEK BOAT RAMP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 12:41 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 051911
SVRCAE
GAC181-SCC065-052000-
/O.NEW.KCAE.SV.W.0001.070105T1910Z-070105T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
210 PM EST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
NORTHERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 300 PM EST
* AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
LINCOLNTON...OR ABOUT 15 MILES NORTHEAST OF WASHINGTON...AND MOVING
NORTHEAST AT 40 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE MCCORMICK AND TROY
AND MT CARMEL
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST
LEVEL OF A HOUSE OR OTHER STURDY STRUCTURE IF A TORNADO IS SPOTTED.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3388 8266 3368 8250 3380 8217 3401 8223
3397 8230 3405 8233 3406 8250
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 12:48 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 5, 12:48 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1248 PM EST FRI JAN 5 2007 .UPDATE... AIRMASS CONTINUES TO BECOME MORE UNSTABLE WITH A FEW BREAKS IN THE CLOUD COVER DEVELOPING OVER THE AREA. STRONG SHEAR EXPECTED TO DEVELOP IN THE LOWER LAYERS OF THE ATMOSPHERE THIS AFTERNOON AND THIS EVENING. RECENT WEATHER WATCH ISSUED COVERS THE ENTIRE CAE CWA THROUGH 9 PM THIS EVENING. WILL ISSUE UPDATED ZONE PACKAGE SHORTLY. && .PREV DISCUSSION... /ISSUED 1014 AM EST FRI JAN 5 2007/ UPDATE... SHORT TERM /REST OF TODAY THROUGH TONIGHT/... UPDATED GRIDS TO RAISE TEMPS AND DWPTS AND SKY COVER TO REFLECT CURRENT TRENDS. INCREASED POP THIS AFTERNOON AND EVENING TO LIKELY...CONVECTION IN GA APPEARS TO BE HOLDING TOGETHER FAIRLY WELL AND THERE IS ABUNDANT LOW LEVEL MOISTURE AND PRECIPITABLE WATER WELL ABOVE NORMAL. WITH LI/S SLIGHTLY NEGATIVE AND MODERATELY FAVORABLE SHEAR PROFILE WILL HAVE TO WATCH SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 622 AM EST FRI JAN 5 2007/ AVIATION /11Z-06Z/... LOW CLOUDINESS WILL PERSIST ACROSS THE REGION DURING THE MORNING ALTHOUGH VISIBILITIES WILL IMPROVE AS LOW LEVEL WINDS INCREASE FROM THE SOUTH AROUND 10 KNOTS. SHOWERS MOVING THROUGH THE CENTRAL SAVANNAH RIVER AREA THIS MORNING NEAR DNL/AGS WHERE CEILINGS MAY GO UP BRIEFLY. EXPECT CEILINGS TO RISE MOST AREAS DURING THE AFTERNOON...SHOULD BE VFR AFTER 19Z. HOWEVER...SQUALL LINE MOVING EAST ACROSS ALABAMA WILL MOVE EAST- NORTHEAST AND APPROACH EAST CENTRAL GEORGIA LATE THIS AFTERNOON. THE STRONGEST INSTABILITY IS EXPECTED TO BE ACROSS GEORGIA...WEAKER INSTABILITY IN SOUTH CAROLINA. THUNDERSTORMS MAY HOLD TOGETHER THOUGH...MORE LIKELY SOUTH AND EAST OF THE FORECAST AREA AROUND 00Z...WILL FORECAST SHOWERS WITH MODERATE RAIN DURING THIS TIME...AND LOWER CEILINGS TO MVFR. DECREASING CLOUDS AFTER 06Z...AS TROUGH MOVES EAST OF THE AREA...WITH WINDS STAYING UP...FOG NOT EXPECTED AND WILL FORECAST VFR WITH SCATTERED LOW CLOUDS. PREV DISCUSSION... /ISSUED 242 AM EST FRI JAN 5 2007/ SHORT TERM /TODAY THROUGH SUNDAY/... WARM FRONT SLOWLY MOVING NORTHWARD ACROSS SC EARLY THIS MORNING. PATCHY DENSE FOG HAS GRADUALLY LIFTED OVER THE AREA AS THE WARM FRONT MOVES TO THE NORTH SO PLAN TO CANCEL DENSE FOG ADVISORY BEFORE 5 AM. BULK OF PRECIPITATION NOW OVER MS AND WESTERN TN. AS A RESULT...HAVE LOWERED POPS ACROSS OUR CWA OVER THE NEXT SEVERAL HOURS. ONLY A FEW LIGHT SHOWERS ACROSS THE UPSTATE THIS MORNING NORTH OF WARM FRONT. EXPECT BEST CHANCE FOR RAIN LATE THIS AFTERNOON INTO THIS EVENING AS UPPER LOW EJECTS OUT OF SE TX AND LIFTS TO THE NE. SPC HAS MUCH OF AREA IN DAY 1 SLIGHT RISK. GOOD LOW LEVEL SHEAR EXPECTED LATER TODAY BUT CAPES AND INSTABILITY FACTORS ARE MOSTLY MARGINAL. GFS SHOWING HEAVIEST PRECIPITATION TO REMAIN WELL SOUTH OF AREA PRIMARILY CLOSE TO GULF COAST AND FL PANHANDLE SO NOT ANTICIPATING LARGE QPF EVENT WITH THIS SYSTEM. WILL GO WITH HIGH CHANCE POPS LATE THIS AFTERNOON INTO TONIGHT. EXPECT CONDITIONS TO IMPROVE EARLY SATURDAY MORNING AS UPPER LOW WEAKENS AS IT MOVES EAST OF OUR AREA. DRY HIGH PRESSURE BUILDS INTO SC FOR SATURDAY. HOWEVER...ANOTHER LONGWAVE TROUGH WILL INDUCE SURFACE LOW DEVELOPMENT NEAR LA WHICH WILL QUICKLY PUSH LOW LEVEL MOISTURE BACK INTO THE AREA BY SUNDAY MORNING. QPF AMOUNTS COULD BE A BIT HEAVIER THAN PREVIOUS SYSTEM AS THIS SYSTEM WILL BE A BIT SLOWER AS PER GFS SOLUTION. WILL ADVERTISE HIGH CHANCE POPS FOR SUNDAY. TEMPS WILL CONTINUE ABOVE NORMAL THROUGH THE SHORT TERM. USED MODEL CONSENSUS FOR TEMPS AND POPS. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FRONT SHOULD MOVE EAST OF AREA ON MONDAY. DRY HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE MONDAY INTO THURSDAY. NO CHANGES TO THE EXTENDED FORECAST AT THIS TIME. AVIATION... DIFFICULT NIGHT TO BE IN THE AIR. LIFR VISIBILITIES AND CEILINGS OVERSPREADING MUCH OF THE FORECAST AREA TONIGHT. EXPECT LIFR OR IFR TO PERSIST OVER MUCH OF THE NIGHT AS WARM FRONT MOVES NORTHWARD THROUGH THE AREA. CEILINGS AND VISIBILITIES MAY IMPROVE FRIDAY MORNING AS CWA IS BETWEEN WARM FRONT TO THE NORTH AND THE COLD FRONT APPROACHING FROM THE WEST. SCATTERED SHOWERS WILL PERSIST LATE TONIGHT AND INTO FRIDAY...BUT FEEL BEST CHANCE WILL BE LATE FRIDAY AFTERNOON SO HAVE INCLUDED VCSH. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 04/07
Hazardous weather outlook, Jan 5, 4:02 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 402 AM EST FRI JAN 5 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060902- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 402 AM EST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST MIDLANDS AND CENTRAL SAVANNAH RIVER AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS TO 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON.
In the hours before
Special weather statement, Jan 5, 12:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1258 PM EST FRI JAN 5 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1258 PM EST FRI JAN 5 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND CENTRAL SOUTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. THE WARM MOIST AIR MASS CURRENTLY IN PLACE OVER THE AREA AND FAVORABLE WIND SHEAR HAS INCREASED THE POTENTIAL FOR SEVERE WEATHER OVER THE AREA. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM THIS EVENING. EMERGENCY MANAGERS...THE MEDIA AND THE PUBLIC SHOULD CONTINUE TO FOLLOW THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
Special weather statement, Jan 5, 2:03 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 203 PM EST FRI JAN 5 2007 GAZ040-051930- LINCOLN- 203 PM EST FRI JAN 5 2007 ...A STRONG THUNDERSTORM MOVING INTO LINCOLN COUNTY... AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF LINCOLNTON...OR 10 MILES NORTHEAST OF WASHINGTON...MOVING EAST AT 40 MPH. PEOPLE IN LINCOLN COUNTY...INCLUDING THE CITY OF LINCOLNTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. MWC
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:28 PM EST | Dense Fog Advisory | CAE | Bamberg, Barnwell, Calhoun, Clarendon, Sumter | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.